MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBJR061502A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Updated: a1/2/3 with patient information updated: h6 evaluation codes to capture investigation type, findings, and conclusion.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.Product return evaluation: the returned device was determined to be consistent with the product listed within the complaint by means of labelling and device features.The entire device was returned with the endoprosthesis constrained and mounted on the delivery system.Evaluation of the returned device indicates damages present consistent with deployment difficulty.The deployment line was observed to be broken.The outer zipper was fully deployed to the turnaround with frayed deployment line ends at the distal tip.There was inadequate deployment line to continue deployment at the location of the break.Engineering evaluation was able to confirm the report of deployment failure as partial deployment with a broken deployment line was observed.The root cause of observed partial deployment with broken deployment line could not be established as the conditions present during the procedure that may have contributed to the reported complication could not be replicated during evaluation.Additionally, the location of the deployment line break on the returned device did not permit application of traction at the endoprosthesis to further evaluate deployment performance.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2024, a patient underwent treatment for chronic total occlusion (cto) in the superficial femoral artery (sfa) using a 6 mm x 15 cm gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn® device).It was reported the delivery catheter was advanced using a 6f ansel introducer sheath over an 0.014" command guidewire to the pre-dilated target lesion.Reportedly, the deployment knob was unscrewed and the deployment line was pulled, but nothing happened (not stuck, no resistance felt).The deployment line came clean out of the patient and the endoprosthesis failed to deploy.It was reported the delivery catheter and endoprosthesis were withdrawn from the patient.It was reported that there was no impact to the patient.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
jorja nackard
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19344563
Report Number2017233-2024-04945
Device Sequence Number21030561
Product Code NIP
UDI-Device Identifier00733132623747
UDI-Public00733132623747
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBJR061502A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date07/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale